Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Charleston, SC

May 29, 2021

NWS Charleston, SC issued this small craft advisory at May 29, 2021, 5:28 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 29, 2021, 5:28 PM EDT (21:28 UTC)
Expired
May 29, 2021, 8:44 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

185 
WHUS72 KCHS 292128
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
528 PM EDT Sat May 29 2021

AMZ330-350-300100-
/O.NEW.KCHS.SC.Y.0043.210529T2128Z-210530T0100Z/
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
528 PM EDT Sat May 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Charleston Harbor and South Santee River to Edisto 
  Beach out 20 NM.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
790 
WHUS72 KCHS 300044
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
844 PM EDT Sat May 29 2021

AMZ330-350-300145-
/O.CAN.KCHS.SC.Y.0043.000000T0000Z-210530T0100Z/
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
844 PM EDT Sat May 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 29, 3:57 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 29, 3:57 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
357 PM EDT Sat May 29 2021

.SYNOPSIS...
A cold front will move offshore tonight. High pressure will
then prevail through the middle of the next week. By late week,
a storm system could impact the region.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A deep and positively tilted mid and upper trough over the Ohio
and Tennessee Valleys will become more neutrally oriented as
the southern portion of this large feature approaches the local
region late. At the surface, the cold front is limping into the
interior portion of Georgia this evening, trailing from a wave
of low pressure over the South Carolina Pee Dee. This front will
move into the ocean this evening, with a secondary portion of
the front or a post frontal trough to arrive from the north
overnight, as the wave moves offshore the coast near the South
Carolina/North Carolina border.

There hasn't been much convection so far given minor
thermodynamics and weak shear, mainly held down by the cloud
cover that was quite extensive the first half of the day.
However, MLCAPE is still progged to achieve around 1500 J/kg
given dew points in the at least in the mid and upper 60s. PWat
will be as high as 1.25 to 1.50 inches into early tonight,
mainly to the east of I-95. That along with the interaction of
the sea breeze with the approaching front will generate at least
scattered convection. The severe potential is non-zero given
DCAPE as much as 800-1200 J/kg, suggesting that isolated strong
or perhaps marginally severe wind gusts could occur.

Rainfall amounts look to hold less than 1/4 inch, except for
locally higher amounts possible. This won't really do much to
the 1 to 2 inch rainfall deficit for the month of May. All rain
chances look to end late this evening across Georgia behind the
primary cold front, and over the South Carolina counties by 2
AM.

The secondary cold front will drop south through South Carolina
overnight, making it to near the I-16 corridor of Georgia by 6
AM. Not expecting any convection with this feature as moisture
will be scoured out prior to then, but areas of lower
stratocumulus and/or stratus will fill in behind it.

There is enough cool advection to get low temperatures down into
the upper 50s along the northwest tier of South Carolina and
over much of interior Georgia, with 60-64F expected along the
coastal counties.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Deep troughing centered across the Ohio River Valley on Sunday will
move northeast through early week. All the while, high pressure will
build into the area and then prevail through Tuesday. In regards to
rain chances, shortwave energy will be in the vicinity on Sunday and
a stray, light shower cannot be completely ruled out. Although, with
plentiful dry air across the region, no accumulation is expected.
Rainfree days are expected on Monday and Tuesday, except for across
the waters where again, a light shower could occur. Overall though,
the short term will be quiet.

High temperatures on Sunday will be slightly cooler than what we
have seen for the past week. Cloud cover will linger across SE SC
for longer so expect upper 70s in most places. Whereas across SE GA,
temperatures should be in the low to mid 80s. Then, warming will
occur and Tuesday could see temps in the low 90s. Lows will be in
the 60s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will shift further east by mid-week as a mid-level low
to the north shifts eastward. Deeper moisture will begin to
encompass the area and showers/thunderstorms will be possible, with
best chances late week into the weekend. While there could be some
decent instability associated with shortwave energy (mainly Friday,
though timing could change), widespread severe weather is not
expected at this time. High temperatures will be in the mid 80s to
low 90s inland with low 80s along the coast. Low temperatures will
be in the upper 60s to mid 70s.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Scattered thunderstorm activity this afternoon will likely have
impacts at KCHS, KJZI, and KSAV. As a cold front moving through the
region interacts with the inland moving sea breeze, thunderstorms
are expected to form. Models are in slight disagreement as to the
timing of the possible line of storms, with some bringing the main
line of convection through the terminals around sunset, while others
have two lines, one around 20Z and then another round of storms
around nightfall. Have tried to encapsulate these model
solutions through TEMPO groups at all three terminals.

After FROPA winds are expected to shift quickly to the North at KCHS
and KJZI. There is a chance of MVFR ceilings around 12Z tomorrow
morning, especially at KCHS and KJZI. Have kept ceilings at MVFR
level, however IFR cannot be ruled out. These lower ceilings are
likely to stay North of KSAV, however a brief moment of MVFR
cannot be ruled out either.

Extended Aviation Outlook: VFR through mid-week. Thereafter,
ceiling/visibility restrictions will be possible in low clouds and
showers/thunderstorms.

&&

.MARINE...
This evening and tonight: There will remain enough of a pinched
gradient and sea breeze circulations to get S and SW winds up as
high as 15 or 20 kt this evening. There could even be a few
gusts near 25 kt on the Charleston County Atlantic waters, but
not enough for any Small Craft Advisory.

A cold front will come through in two sections; the first from
the west as it moves through much of the central and southern
waters around 11 PM to 2 AM, and is followed by the secondary
portion that drops in from the north and moves through the South
Carolina waters late. Winds will eventually veer around to the
W and NW, with speeds on average no more than about 15 or 20 kt.

Seas will average 2 to 4 feet through the night, highest on the
outer Georgia waters and off the Charleston County coast.

Mariners need to be alert for widely scattered thunderstorms
in advance of the main cold front. Gusty winds and cloud to
ground lightning will be the main hazards.

Sunday through Thursday: No marine concerns expected through mid-
week as high pressure prevails across the area. Showers and
thunderstorms will be possible late week, though winds and seas are
expected to remain below SCA criteria at this time.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 29, 3:08 AM EDT, 14 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
308 AM EDT Sat May 29 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-300715-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
308 AM EDT Sat May 29 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:04 PM EDTSmall Craft AdvisoryCHS10 hr

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.